Econometrica: Jan 2010, Volume 78, Issue 1

Copulas and Temporal Dependence

https://doi.org/10.3982/ECTA8152
p. 395-410

Brendan K. Beare

An emerging literature in time series econometrics concerns the modeling of potentially nonlinear temporal dependence in stationary Markov chains using copula functions. We obtain sufficient conditions for a geometric rate of mixing in models of this kind. Geometric ‐mixing is established under a rather strong sufficient condition that rules out asymmetry and tail dependence in the copula function. Geometric ‐mixing is obtained under a weaker condition that permits both asymmetry and tail dependence. We verify one or both of these conditions for a range of parametric copula functions that are popular in applied work.

Log In To View Full Content

Supplemental Material

Supplement to "Copulas and Temporal Dependence"

This supplementary appendix contains proofs of the theorems given in the author's paper.

Read More View PDF


Back